Format

Send to

Choose Destination
Am J Ophthalmol. 2000 Apr;129(4):536-8.

A case of bilateral optic neuropathy in a patient on tacrolimus (FK506) therapy after liver transplantation.

Author information

1
Department of Neurology, Mayo Clinic, Jacksonville, Florida 32224, USA.

Abstract

PURPOSE:

To report a case of bilateral optic neuropathy in a patient receiving tacrolimus (FK 506, Prograf; Fujisawa USA, Inc, Deerfield, Illinois) for immunosuppression after orthotropic liver transplantation.

METHOD:

Case report. In a 58-year-old man receiving tacrolimus after orthotropic liver transplantation, serial neuro-ophthalmologic examinations and laboratory studies were performed.

RESULTS:

The patient had episodic deterioration of vision in both eyes, with clinical features resembling ischemic optic neuropathies. Deterioration of vision occurred despite discontinuation of the tacrolimus.

CONCLUSION:

Tacrolimus and other immunosuppressive agents may be associated with optic nerve toxicity.

PMID:
10764869
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center